Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 11, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Mar 17, 2007, 10:20 AM AKDT. It took effect at Mar 18, 2007, 10:00 AM AKDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 17, 2007, 10:20 AM AKDT (18:20 UTC)
- In effect from
- Mar 18, 2007, 10:00 AM AKDT
- Expired
- Mar 18, 2007, 12:52 AM AKDT
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 172320 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 320 PM ADT SAT MAR 17 2007 AKZ191-181400- /X.NEW.PAFC.HW.A.0011.070318T1800Z-070319T1400Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 320 PM ADT SAT MAR 17 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. NORTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS TO 80 MPH ARE POSSIBLE BEGINNING SUNDAY MORNING AS A STRONG STORM SYSTEM APPROACHES THE WESTERN ALEUTIANS. THESE WINDS WILL CONTINUE THROUGH SUNDAY NIGHT. WINDS WILL SWITCH TO SOUTH LATE SUNDAY NIGHT AND DIMINISH AS THE WEATHER SYSTEM CROSSES THE AREA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
1 follow-up statement
000 WWAK72 PAFC 180852 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1252 AM ADT SUN MAR 18 2007 AKZ191-182100- /X.UPG.PAFC.HW.A.0011.070318T1800Z-070319T1400Z/ /X.NEW.PAFC.HW.W.0016.070318T1800Z-070319T1300Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 1252 AM ADT SUN MAR 18 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 AM ADT MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM ADT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS TO 80 MPH ARE EXPECTED BEGINNING THIS MORNING AS A STRONG STORM SYSTEM APPROACHES THE WESTERN ALEUTIANS. THESE WINDS WILL CONTINUE THROUGH SUNDAY NIGHT. WINDS WILL SWITCH TO SOUTH LATE SUNDAY NIGHT AND DIMINISH AS THE WEATHER SYSTEM CROSSES THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Mar 17, 12:00 AM AKDT, 10 hours 20 minutes earlier.
Area forecast discussion, Mar 17, 12:00 AM AKDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM ADT SAT MAR 17 2007
.DISCUSSION...
UPPER LEVEL PATTERN REMAINS STABLE THROUGH AT LEAST 72 HOURS. CUT
OFF LOW CENTERED OVER SOUTHERN ALASKA. CUT OF LOW IN NORTHWESTERN
BERING SEA. CUT OFF HIGHS OVER SIBERIA AND THE RUSSIAN FAR EAST.
AT THE SURFACE...MULTIPLE SMALL LOW CENTERS CONTINUE TO TRAVERSE THE
GULF OF ALASKA. COLD ARCTIC HIGH PRESSURE PERSISTS OVER MAINLAND
ALASKA AND THE NORTHERN BERING SEA. ON LARGE LOW SOUTH OF THE
WESTERN ALEUTIANS TODAY WILL DISSIPATE SAT EVENING...ONLY TO BE
REPLACED BY A SIMILAR SYSTEM SUN NIGHT.
CONTINUED CLEAR AND COLD OVER THE MAINLAND. ISOLATED TO SCATTERED
SNOW SHOWERS IN THE BERING AND ALONG THE BERING COAST EAST OF SEGUAM
ISLAND. SE WIND 30 TO 50 KT AND MIXED PRECIP ALONG THE ALEUTIANS
WEST OF SEGUAM ISLAND.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...SPRAY 130
GALE 172 175
STORM 176
FIRE WEATHER...NONE
ASB MAR 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:00 PM AKDT | Gale Warning | AFC | 4 days | |
| Mar 16, 11:00 PM AKDT | Storm Warning | AFC | 48 hr | |
| Mar 17, 2:15 AM AKDT | Storm Warning | AFC | 45 hr | |
| Mar 17, 2:30 AM AKDT | Heavy Freezing Spray Warning | AFC | 9 hr | |
| Mar 17, 11:00 AM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Mar 17, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Mar 17, 11:00 AM AKDT | Heavy Freezing Spray Warning | AFC | 4 days | |
| Mar 17, 11:00 AM AKDT | Heavy Freezing Spray Warning | AFC | 12 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.